Please use this identifier to cite or link to this item: https://hdl.handle.net/1/1035
Title: Olanzapine induced delirium - a "probable" adverse drug reaction
Authors: MacKintosh, David 
Affliation: Central Coast Local Health District
The University of Newcastle
Issue Date: Jun-2017
Source: 6(Suppl 2):S257-S259
Journal title: Annals of Palliative Medicine
Department: Palliative Care
Abstract: Olanzapine is an atypical antipsychotic indicated for the treatment of schizophrenia and known to be effective in the management of delirium. In addition to its use for these indications olanzapine has also been used in the management of chemotherapy induced nausea and vomiting and otherwise difficult to control nausea and vomiting in palliative care settings. Although considered to be well tolerated with a lower incidence of extrapyramidal effects than first generation antipsychotics there are a small number of reports of olanzapine inducing delirium. Reported here are two cases of "probable" acute cognitive impairment following treatment of nausea with olanzapine. The cognitive impairment associated with olanzapine is probably mediated through its activity at cholinergic receptors a known risk factor for delirium particularly in the elderly.
URI: https://elibrary.cclhd.health.nsw.gov.au/cclhdjspui/handle/1/1035
DOI: 10.21037/apm.2017.06.04
Pubmed: https://www.ncbi.nlm.nih.gov/pubmed/28866898
ISSN: 2224-5820
Publicaton type: Journal Article
Keywords: Drug Therapy
Appears in Collections:Health Service Research

Show full item record

Page view(s)

38
checked on Feb 7, 2023

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.